Alert archive / New York / Coastal Flood Statements in 2018
Coastal Flood Statement 13, NWS New York, NY
NWS New York, NY issued this coastal flood statement at May 16, 2018, 7:01 AM EDT for Kings County, Nassau County, Queens County, New York. It took effect at May 16, 2018, 9:00 PM EDT. It was in force for 2 hr.
The area
The counties it named.
The facts
- Issued
- May 16, 2018, 7:01 AM EDT (11:01 UTC)
- In effect from
- May 16, 2018, 9:00 PM EDT
- Expired
- May 16, 2018, 11:00 PM EDT
- In force
- 2 hr
- Issued by
- NWS New York, NY
Counties Kings County, NY, Nassau County, NY, Queens County, NY
The radar
The Brookhaven radar (KOKX), 81 km from the middle of the area, began a volume at 11:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 11.0 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 750 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- -146 m²/s²
- 0-3 km storm-relative helicity
- -67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
032 WHUS41 KOKX 161101 CFWOKX Coastal Hazard Message National Weather Service New York NY 701 AM EDT Wed May 16 2018 ...Isolated Minor Coastal Flooding Tonight... CTZ009-NYZ071-073-176-177-162115- /O.NEW.KOKX.CF.S.0014.180517T0400Z-180517T0600Z/ Southern Fairfield-Southern Westchester-Bronx-Northern Queens- Northern Nassau- 701 AM EDT Wed May 16 2018 * LOCATIONS...Vulnerable locales along the shorelines of Western Long Island Sound. * TIDAL DEPARTURE...Up to around 1 foot above astronomical tide. * TIMING...During the time of high tide tonight. * COASTAL FLOOD IMPACTS...Brief minor coastal flooding of the most vulnerable locations near the waterfront and shoreline. && $$ NYZ075-178-179-162115- /O.NEW.KOKX.CF.S.0013.180517T0100Z-180517T0300Z/ Kings (Brooklyn)-Southern Queens-Southern Nassau- 701 AM EDT Wed May 16 2018 * LOCATIONS...Vulnerable locales along the South Shore Bays. * TIDAL DEPARTURE...Up to around 1 foot above astronomical tide. * TIMING...During the time of high tide tonight. * COASTAL FLOOD IMPACTS...Brief minor coastal flooding of the most vulnerable locations near the waterfront and shoreline. && $$
2 follow-up statements
363
WHUS41 KOKX 161927
CFWOKX
Coastal Hazard Message
National Weather Service New York NY
327 PM EDT Wed May 16 2018
...Isolated Minor Coastal Flooding Tonight...
CTZ009-NYZ071-073-176-177-170600-
/O.CON.KOKX.CF.S.0014.180517T0400Z-180517T0600Z/
Southern Fairfield-Southern Westchester-Bronx-Northern Queens-
Northern Nassau-
327 PM EDT Wed May 16 2018
* LOCATIONS...Vulnerable locales along the shorelines of Western
Long Island Sound.
* TIDAL DEPARTURE...Up to around 1 foot above astronomical tide.
* TIMING...During the time of high tide tonight.
* COASTAL FLOOD IMPACTS...Brief minor coastal flooding of the
most vulnerable locations near the waterfront and shoreline.
* SHORELINE IMPACTS...
&&
Time of high total tides are approximate to the nearest hour.
Bridgeport CT
MLLW CATEGORIES - MINOR 8.9 FT, MODERATE 10.4 FT, MAJOR 11.4 FT
MHHW CATEGORIES - MINOR 1.6 FT, MODERATE 3.1 FT, MAJOR 4.1 FT
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
ft MLLW ft MHHW ft ft Impact
-------- --------- --------- --------- ------- --------
16/02 PM 7.6/ 8.1 0.2/ 0.8 1.6/ 2.0 3 None
17/01 AM 8.5/ 9.0 1.2/ 1.7 0.6/ 1.1 1 None
17/01 PM 7.6/ 8.1 0.2/ 0.8 0.2/ 0.7 1 None
18/01 AM 7.8/ 8.4 0.6/ 1.1 -0.2/ 0.2 1 None
Stamford CT
MLLW CATEGORIES - MINOR 9.4 FT, MODERATE 11.0 FT, MAJOR 12.4 FT
MHHW CATEGORIES - MINOR 1.5 FT, MODERATE 3.1 FT, MAJOR 4.5 FT
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
ft MLLW ft MHHW ft ft Impact
-------- --------- --------- --------- ------- --------
16/02 PM 8.4/ 8.9 0.5/ 1.0 1.8/ 2.2 2 None
17/01 AM 9.1/ 9.6 1.2/ 1.7 0.6/ 1.1 1 None
17/01 PM 8.0/ 8.5 0.1/ 0.6 0.1/ 0.6 1 None
18/01 AM 8.4/ 8.9 0.5/ 1.0 -0.2/ 0.2 1 None
Kings Point NY
MLLW CATEGORIES - MINOR 10.0 FT, MODERATE 10.5 FT, MAJOR 13.0 FT
MHHW CATEGORIES - MINOR 2.2 FT, MODERATE 2.7 FT, MAJOR 5.2 FT
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
ft MLLW ft MHHW ft ft Impact
-------- --------- --------- --------- ------- --------
17/12 AM 9.3/ 9.8 1.5/ 2.0 0.6/ 1.1 1-2 None
17/01 PM 8.2/ 8.7 0.4/ 0.9 0.1/ 0.6 1 None
18/01 AM 8.6/ 9.1 0.8/ 1.3 -0.3/ 0.2 1 None
Piermont NY
MLLW CATEGORIES - MINOR 6.4 FT, MODERATE 7.4 FT, MAJOR 8.4 FT
MHHW CATEGORIES - MINOR 2.4 FT, MODERATE 3.4 FT, MAJOR 4.4 FT
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
ft MLLW ft MHHW ft ft Impact
-------- --------- --------- --------- ------- --------
16/11 PM 4.5/ 5.0 0.5/ 1.0 0.6/ 1.1 0 None
17/12 PM 4.0/ 4.5 0.1/ 0.6 0.6/ 1.1 0 None
18/12 AM 4.0/ 4.5 0.0/ 0.5 0.1/ 0.6 0 None
18/12 PM 3.1/ 3.6 -1.0/-0.5 -0.3/ 0.2 0 None
Glen Cove NY
MLLW CATEGORIES - MINOR 10.1 FT, MODERATE 11.1 FT, MAJOR 13.1 FT
MHHW CATEGORIES - MINOR 2.2 FT, MODERATE 3.2 FT, MAJOR 5.2 FT
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
ft MLLW ft MHHW ft ft Impact
-------- --------- --------- --------- ------- --------
16/02 PM 8.5/ 9.0 0.6/ 1.1 1.4/ 1.9 2 None
17/01 AM 9.3/ 9.8 1.4/ 1.9 0.5/ 1.0 1-2 None
17/01 PM 8.3/ 8.8 0.4/ 0.9 0.1/ 0.6 1 None
18/01 AM 8.7/ 9.2 0.8/ 1.3 -0.3/ 0.2 1 None
&&
$$
NYZ075-178-179-170300-
/O.CON.KOKX.CF.S.0013.180517T0100Z-180517T0300Z/
Kings (Brooklyn)-Southern Queens-Southern Nassau-
327 PM EDT Wed May 16 2018
* LOCATIONS...Vulnerable locales along the South Shore Bays.
* TIDAL DEPARTURE...Up to around 1 foot above astronomical tide.
* TIMING...During the time of high tide tonight.
* COASTAL FLOOD IMPACTS...Brief minor coastal flooding of the
most vulnerable locations near the waterfront and shoreline.
* SHORELINE IMPACTS...
&&
Time of high total tides are approximate to the nearest hour.
The Battery NYC
MLLW CATEGORIES - MINOR 7.2 FT, MODERATE 8.5 FT, MAJOR 9.6 FT
MHHW CATEGORIES - MINOR 2.2 FT, MODERATE 3.5 FT, MAJOR 4.6 FT
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
ft MLLW ft MHHW ft ft Impact
-------- --------- --------- --------- ------- --------
16/09 PM 6.2/ 6.7 1.2/ 1.7 0.7/ 1.1 0 None
17/10 AM 5.1/ 5.6 0.1/ 0.6 0.1/ 0.6 0 None
17/10 PM 5.2/ 5.7 0.2/ 0.8 -0.3/ 0.2 0 None
18/11 AM 4.2/ 4.7 -0.8/-0.2 -0.7/-0.2 1-2 None
Jamaica Bay NY
MLLW CATEGORIES - MINOR 7.5 FT, MODERATE 8.2 FT, MAJOR 9.0 FT
MHHW CATEGORIES - MINOR 1.6 FT, MODERATE 2.3 FT, MAJOR 3.1 FT
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
ft MLLW ft MHHW ft ft Impact
-------- --------- --------- --------- ------- --------
16/10 PM 7.3/ 7.8 1.4/ 1.9 0.6/ 1.1 2 Minor
17/10 AM 6.2/ 6.7 0.2/ 0.8 0.2/ 0.7 2 None
17/10 PM 6.6/ 7.1 0.7/ 1.1 -0.2/ 0.2 2 None
18/11 AM 5.2/ 5.7 -0.7/-0.2 -0.7/-0.2 2 None
Rockaway Inlet NY
MLLW CATEGORIES - MINOR 7.3 FT, MODERATE 8.3 FT, MAJOR 9.3 FT
MHHW CATEGORIES - MINOR 1.8 FT, MODERATE 2.8 FT, MAJOR 3.8 FT
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
ft MLLW ft MHHW ft ft Impact
-------- --------- --------- --------- ------- --------
16/09 PM 6.9/ 7.4 1.3/ 1.8 0.7/ 1.1 2-3 None
17/09 AM 5.7/ 6.2 0.2/ 0.7 0.2/ 0.7 2 None
17/10 PM 6.0/ 6.5 0.4/ 0.9 -0.3/ 0.2 2 None
18/10 AM 5.0/ 5.5 -0.7/-0.2 -0.6/-0.1 2 None
Freeport NY
MLLW CATEGORIES - MINOR 5.7 FT, MODERATE 6.2 FT, MAJOR 6.9 FT
MHHW CATEGORIES - MINOR 1.2 FT, MODERATE 1.7 FT, MAJOR 2.4 FT
FOR NGVD - SUBTRACT 1.2 FT FROM MLLW VALUES
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
ft MLLW ft MHHW ft ft Impact
-------- --------- --------- --------- ------- --------
16/10 PM 5.2/ 5.7 0.8/ 1.3 1.6/ 2.0 2 None
17/10 AM 3.7/ 4.2 -0.9/-0.4 0.4/ 0.9 2 None
17/10 PM 3.7/ 4.2 -0.9/-0.4 0.0/ 0.5 2 None
18/11 AM 2.7/ 3.2 -1.8/-1.3 -0.5/ 0.0 2 None
Point Lookout NY
MLLW CATEGORIES - MINOR 5.8 FT, MODERATE 6.8 FT, MAJOR 7.8 FT
MHHW CATEGORIES - MINOR 1.1 FT, MODERATE 2.1 FT, MAJOR 3.1 FT
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
ft MLLW ft MHHW ft ft Impact
-------- --------- --------- --------- ------- --------
16/09 PM 5.5/ 6.0 0.8/ 1.3 0.4/ 0.9 6 None
17/10 AM 4.7/ 5.2 0.1/ 0.6 0.2/ 0.8 4 None
17/10 PM 5.0/ 5.5 0.2/ 0.8 -0.2/ 0.2 3 None
18/10 AM 3.9/ 4.4 -0.9/-0.4 -0.6/-0.1 2-3 None
East Rockaway NY
MLLW CATEGORIES - MINOR 6.0 FT, MODERATE 7.0 FT, MAJOR 8.0 FT
MHHW CATEGORIES - MINOR 1.0 FT, MODERATE 2.0 FT, MAJOR 3.0 FT
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
ft MLLW ft MHHW ft ft Impact
-------- --------- --------- --------- ------- --------
16/09 PM 5.7/ 6.2 0.8/ 1.3 0.4/ 0.9 0 None
17/09 AM 4.9/ 5.4 -0.2/ 0.3 0.1/ 0.6 0 None
17/10 PM 5.2/ 5.7 0.2/ 0.7 -0.3/ 0.2 0 None
18/10 AM 4.0/ 4.5 -1.0/-0.5 -0.7/-0.2 0-2 None
Lindenhurst NY
MLLW CATEGORIES - MINOR 3.1 FT, MODERATE 3.6 FT, MAJOR 4.1 FT
MHHW CATEGORIES - MINOR 1.6 FT, MODERATE 2.1 FT, MAJOR 2.6 FT
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
ft MLLW ft MHHW ft ft Impact
-------- --------- --------- --------- ------- --------
16/11 PM 2.7/ 3.2 1.2/ 1.7 1.2/ 1.7 1-2 None
17/12 PM 2.0/ 2.5 0.5/ 1.0 0.6/ 1.1 2 None
18/12 AM 1.5/ 2.0 0.0/ 0.5 0.0/ 0.5 1-2 None
18/12 PM 1.1/ 1.6 -0.5/ 0.0 -0.2/ 0.2 2 None
&&
$$090
WHUS41 KOKX 161929 CCA
CFWOKX
Coastal Hazard Message...CORRECTED
National Weather Service New York NY
329 PM EDT Wed May 16 2018
...Isolated Minor Coastal Flooding Tonight...
CTZ009-NYZ071-073-176-177-170600-
/O.COR.KOKX.CF.S.0014.180517T0400Z-180517T0600Z/
Southern Fairfield-Southern Westchester-Bronx-Northern Queens-
Northern Nassau-
329 PM EDT Wed May 16 2018
* LOCATIONS...Vulnerable locales along the shorelines of Western
Long Island Sound.
* TIDAL DEPARTURE...Up to around 1 foot above astronomical tide.
* TIMING...During the time of high tide tonight.
* COASTAL FLOOD IMPACTS...Brief minor coastal flooding of the most
vulnerable locations near the waterfront and shoreline.
&&
Time of high total tides are approximate to the nearest hour.
Bridgeport CT
MLLW CATEGORIES - MINOR 8.9 FT, MODERATE 10.4 FT, MAJOR 11.4 FT
MHHW CATEGORIES - MINOR 1.6 FT, MODERATE 3.1 FT, MAJOR 4.1 FT
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
ft MLLW ft MHHW ft ft Impact
-------- --------- --------- --------- ------- --------
16/02 PM 7.6/ 8.1 0.2/ 0.8 1.6/ 2.0 3 None
17/01 AM 8.5/ 9.0 1.2/ 1.7 0.6/ 1.1 1 None
17/01 PM 7.6/ 8.1 0.2/ 0.8 0.2/ 0.7 1 None
18/01 AM 7.8/ 8.4 0.6/ 1.1 -0.2/ 0.2 1 None
Stamford CT
MLLW CATEGORIES - MINOR 9.4 FT, MODERATE 11.0 FT, MAJOR 12.4 FT
MHHW CATEGORIES - MINOR 1.5 FT, MODERATE 3.1 FT, MAJOR 4.5 FT
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
ft MLLW ft MHHW ft ft Impact
-------- --------- --------- --------- ------- --------
16/02 PM 8.4/ 8.9 0.5/ 1.0 1.8/ 2.2 2 None
17/01 AM 9.1/ 9.6 1.2/ 1.7 0.6/ 1.1 1 None
17/01 PM 8.0/ 8.5 0.1/ 0.6 0.1/ 0.6 1 None
18/01 AM 8.4/ 8.9 0.5/ 1.0 -0.2/ 0.2 1 None
Kings Point NY
MLLW CATEGORIES - MINOR 10.0 FT, MODERATE 10.5 FT, MAJOR 13.0 FT
MHHW CATEGORIES - MINOR 2.2 FT, MODERATE 2.7 FT, MAJOR 5.2 FT
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
ft MLLW ft MHHW ft ft Impact
-------- --------- --------- --------- ------- --------
17/12 AM 9.3/ 9.8 1.5/ 2.0 0.6/ 1.1 1-2 None
17/01 PM 8.2/ 8.7 0.4/ 0.9 0.1/ 0.6 1 None
18/01 AM 8.6/ 9.1 0.8/ 1.3 -0.3/ 0.2 1 None
Piermont NY
MLLW CATEGORIES - MINOR 6.4 FT, MODERATE 7.4 FT, MAJOR 8.4 FT
MHHW CATEGORIES - MINOR 2.4 FT, MODERATE 3.4 FT, MAJOR 4.4 FT
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
ft MLLW ft MHHW ft ft Impact
-------- --------- --------- --------- ------- --------
16/11 PM 4.5/ 5.0 0.5/ 1.0 0.6/ 1.1 0 None
17/12 PM 4.0/ 4.5 0.1/ 0.6 0.6/ 1.1 0 None
18/12 AM 4.0/ 4.5 0.0/ 0.5 0.1/ 0.6 0 None
18/12 PM 3.1/ 3.6 -1.0/-0.5 -0.3/ 0.2 0 None
Glen Cove NY
MLLW CATEGORIES - MINOR 10.1 FT, MODERATE 11.1 FT, MAJOR 13.1 FT
MHHW CATEGORIES - MINOR 2.2 FT, MODERATE 3.2 FT, MAJOR 5.2 FT
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
ft MLLW ft MHHW ft ft Impact
-------- --------- --------- --------- ------- --------
16/02 PM 8.5/ 9.0 0.6/ 1.1 1.4/ 1.9 2 None
17/01 AM 9.3/ 9.8 1.4/ 1.9 0.5/ 1.0 1-2 None
17/01 PM 8.3/ 8.8 0.4/ 0.9 0.1/ 0.6 1 None
18/01 AM 8.7/ 9.2 0.8/ 1.3 -0.3/ 0.2 1 None
&&
$$
NYZ075-178-179-170300-
/O.COR.KOKX.CF.S.0013.180517T0100Z-180517T0300Z/
Kings (Brooklyn)-Southern Queens-Southern Nassau-
329 PM EDT Wed May 16 2018
* LOCATIONS...Vulnerable locales along the South Shore Bays.
* TIDAL DEPARTURE...Up to around 1 foot above astronomical tide.
* TIMING...During the time of high tide tonight.
* COASTAL FLOOD IMPACTS...Brief minor coastal flooding of the
most vulnerable locations near the waterfront and shoreline.
&&
Time of high total tides are approximate to the nearest hour.
The Battery NYC
MLLW CATEGORIES - MINOR 7.2 FT, MODERATE 8.5 FT, MAJOR 9.6 FT
MHHW CATEGORIES - MINOR 2.2 FT, MODERATE 3.5 FT, MAJOR 4.6 FT
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
ft MLLW ft MHHW ft ft Impact
-------- --------- --------- --------- ------- --------
16/09 PM 6.2/ 6.7 1.2/ 1.7 0.7/ 1.1 0 None
17/10 AM 5.1/ 5.6 0.1/ 0.6 0.1/ 0.6 0 None
17/10 PM 5.2/ 5.7 0.2/ 0.8 -0.3/ 0.2 0 None
18/11 AM 4.2/ 4.7 -0.8/-0.2 -0.7/-0.2 1-2 None
Jamaica Bay NY
MLLW CATEGORIES - MINOR 7.5 FT, MODERATE 8.2 FT, MAJOR 9.0 FT
MHHW CATEGORIES - MINOR 1.6 FT, MODERATE 2.3 FT, MAJOR 3.1 FT
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
ft MLLW ft MHHW ft ft Impact
-------- --------- --------- --------- ------- --------
16/10 PM 7.3/ 7.8 1.4/ 1.9 0.6/ 1.1 2 Minor
17/10 AM 6.2/ 6.7 0.2/ 0.8 0.2/ 0.7 2 None
17/10 PM 6.6/ 7.1 0.7/ 1.1 -0.2/ 0.2 2 None
18/11 AM 5.2/ 5.7 -0.7/-0.2 -0.7/-0.2 2 None
Rockaway Inlet NY
MLLW CATEGORIES - MINOR 7.3 FT, MODERATE 8.3 FT, MAJOR 9.3 FT
MHHW CATEGORIES - MINOR 1.8 FT, MODERATE 2.8 FT, MAJOR 3.8 FT
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
ft MLLW ft MHHW ft ft Impact
-------- --------- --------- --------- ------- --------
16/09 PM 6.9/ 7.4 1.3/ 1.8 0.7/ 1.1 2-3 None
17/09 AM 5.7/ 6.2 0.2/ 0.7 0.2/ 0.7 2 None
17/10 PM 6.0/ 6.5 0.4/ 0.9 -0.3/ 0.2 2 None
18/10 AM 5.0/ 5.5 -0.7/-0.2 -0.6/-0.1 2 None
Freeport NY
MLLW CATEGORIES - MINOR 5.7 FT, MODERATE 6.2 FT, MAJOR 6.9 FT
MHHW CATEGORIES - MINOR 1.2 FT, MODERATE 1.7 FT, MAJOR 2.4 FT
FOR NGVD - SUBTRACT 1.2 FT FROM MLLW VALUES
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
ft MLLW ft MHHW ft ft Impact
-------- --------- --------- --------- ------- --------
16/10 PM 5.2/ 5.7 0.8/ 1.3 1.6/ 2.0 2 None
17/10 AM 3.7/ 4.2 -0.9/-0.4 0.4/ 0.9 2 None
17/10 PM 3.7/ 4.2 -0.9/-0.4 0.0/ 0.5 2 None
18/11 AM 2.7/ 3.2 -1.8/-1.3 -0.5/ 0.0 2 None
Point Lookout NY
MLLW CATEGORIES - MINOR 5.8 FT, MODERATE 6.8 FT, MAJOR 7.8 FT
MHHW CATEGORIES - MINOR 1.1 FT, MODERATE 2.1 FT, MAJOR 3.1 FT
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
ft MLLW ft MHHW ft ft Impact
-------- --------- --------- --------- ------- --------
16/09 PM 5.5/ 6.0 0.8/ 1.3 0.4/ 0.9 6 None
17/10 AM 4.7/ 5.2 0.1/ 0.6 0.2/ 0.8 4 None
17/10 PM 5.0/ 5.5 0.2/ 0.8 -0.2/ 0.2 3 None
18/10 AM 3.9/ 4.4 -0.9/-0.4 -0.6/-0.1 2-3 None
East Rockaway NY
MLLW CATEGORIES - MINOR 6.0 FT, MODERATE 7.0 FT, MAJOR 8.0 FT
MHHW CATEGORIES - MINOR 1.0 FT, MODERATE 2.0 FT, MAJOR 3.0 FT
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
ft MLLW ft MHHW ft ft Impact
-------- --------- --------- --------- ------- --------
16/09 PM 5.7/ 6.2 0.8/ 1.3 0.4/ 0.9 0 None
17/09 AM 4.9/ 5.4 -0.2/ 0.3 0.1/ 0.6 0 None
17/10 PM 5.2/ 5.7 0.2/ 0.7 -0.3/ 0.2 0 None
18/10 AM 4.0/ 4.5 -1.0/-0.5 -0.7/-0.2 0-2 None
Lindenhurst NY
MLLW CATEGORIES - MINOR 3.1 FT, MODERATE 3.6 FT, MAJOR 4.1 FT
MHHW CATEGORIES - MINOR 1.6 FT, MODERATE 2.1 FT, MAJOR 2.6 FT
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
ft MLLW ft MHHW ft ft Impact
-------- --------- --------- --------- ------- --------
16/11 PM 2.7/ 3.2 1.2/ 1.7 1.2/ 1.7 1-2 None
17/12 PM 2.0/ 2.5 0.5/ 1.0 0.6/ 1.1 2 None
18/12 AM 1.5/ 2.0 0.0/ 0.5 0.0/ 0.5 1-2 None
18/12 PM 1.1/ 1.6 -0.5/ 0.0 -0.2/ 0.2 2 None
&&
$$What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this coastal flood statement went out at May 16, 5:58 AM EDT, 1 hour 3 minutes earlier.
Area forecast discussion, May 16, 5:58 AM EDT, 1 hour 3 minutes before
Area Forecast Discussion
National Weather Service New York NY
558 AM EDT Wed May 16 2018
.SYNOPSIS...
The cold front south of the region will come to a halt with
a series of lows traveling along it today through tonight. The
front slightly moves farther south of Long Island Thursday. A
frontal boundary will remain south of the region Thursday night
through Friday night as a series of lows travel along the front.
This front will return northward Saturday as a warm front. The
front will remain nearby the region through the weekend. A cold
front will move across the area early next week, followed by
high pressure.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
The cold front south of Long Island will come to a halt today
with a low developing along it. The front will lift a little
more north today and rain will return to the region today.
However, with a lack of instability, not expecting any
thunderstorms today. The nature of the rain will be light to
moderate and lasting for a longer period of time once it gets
here.
Temperatures will be warmest to start the day and then will
slowly decrease with the rain moving in, as temperatures get
closer to the dewpoint. Temperatures initially in the upper 50s
to lower 60s will become widespread in the mid to upper 50s by
the end of the day.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM THURSDAY/...
The rain is expected to continue across the region tonight as
waves of low pressure move along the cold front south of Long
Island. Min temperatures are expected to not lower much compared
to late day temperatures with values in the low to mid 50s on
average.
The front will move a little more south of the region Thursday
which could allow with some drier air filtering in the mid
levels and some more dry intervals during the day. This will
make for a warmer day Thursday with highs forecast in the upper
60s to upper 70s.
&&
.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
Expect an unsettled weather pattern through much of the long term
period.
The main weather feature to start the long term period will be a
stalled frontal boundary south of Long Island that will have a
series of lows traveling along it. The front then lifts northward as
a warm front sometime late Friday into Saturday then stalls once
again just north of the region. Again, as this front sits north of
the region, a series of lows will travel along this boundary. This
front finally moves east as a cold front approaches early next week.
High pressure finally returns for the middle of next week.
As the front lifts north of the region late Friday into Saturday,
the airmass will become more tropical in nature with dewpoints
getting into the 60s for the weekend. In addition, precipitable
water values are forecast to reach 1.5 to 2 inches Friday into the
weekend. Heavy rain will be a possibility especially in any
thunderstorms for the weekend. Will continue to mention at least a
chance of thunder each afternoon and evening this weekend as surface
CAPE increases each afternoon, especially north and west of NYC.
There will be some chances for rain Thursday night through Monday
with the best chance of rain on Friday and Saturday.
High pressure builds into the region Tuesday and Wednesday with
drier weather expected.
Temperatures through most of the period will be above normal except
for Friday.
&&
.AVIATION /10Z WEDNESDAY THROUGH SUNDAY/...
A cold front stalls south of the terminals this morning and will
remain in place through tonight.
VFR conditions through day break. Ceilings and visibilities will
lower to MVFR after 12-14z as -RA develops. Conditions should
further deteriorate to IFR this afternoon as -RA continues. -RA may
persist through tonight with IFR and possibly LIFR conditions.
NE-ENE winds under 10 kt early this morning, becoming 10-15 kt
through the day.
...NY Metro Enhanced Aviation Weather Support...
Detailed information, including hourly TAF wind component forecasts,
can be found at: http:/www.weather.gov/zny/n90
KJFK TAF Comments: Timing of lowering flight categories may be off
by +/- 1-3 hours.
The afternoon KJFK haze potential forecast is YELLOW...which implies
slant range visibility 4-6SM outside of cloud.
KLGA TAF Comments: Timing of lowering flight categories may be off
by +/- 1-3 hours.
The afternoon KLGA haze potential forecast is YELLOW...which implies
slant range visibility 4-6SM outside of cloud.
KEWR TAF Comments: Timing of lowering flight categories may be off
by +/- 1-3 hours.
The afternoon KEWR haze potential forecast is YELLOW...which implies
slant range visibility 4-6SM outside of cloud.
KTEB TAF Comments: Timing of lowering flight categories may be off
by +/- 1-3 hours.
KHPN TAF Comments: Timing of lowering flight categories may be off
by +/- 1-3 hours.
KISP TAF Comments: Timing of lowering flight categories may be off
by +/- 1-3 hours.
.OUTLOOK FOR 06Z THURSDAY THROUGH SUNDAY...
.Wednesday Night...IFR or LIFR conditions in possible -RA.
.Thursday...Improvements to VFR possible.
.Friday...IFR or lower with -RA likely. ENE gusts around 20kt
possible.
.Saturday...IFR or lower in rain and possible thunderstorms.
.Sunday...MVFR or lower. Showers possible.
&&
.MARINE...
Seas have fallen below 5 ft. Therefore, all small craft
advisories have been cancelled. SUB-SCA conditions will prevail
across the waters today through Thursday night.
Seas then start to increase to 5 ft on the far eastern ocean
waters on Friday. More widespread 5 ft seas can be expected on
the ocean waters Friday night through Monday.
&&
.HYDROLOGY...
No hydrologic impacts are expected today through Thursday with
rain amounts up to near 1 inch today through Thursday, much of
it this afternoon through tonight. This is expected to be a
more steady rainfall falling over a long period of time.
Period of heavy rain will be possible Friday through the weekend.
There is still a lot of uncertainty on where the heaviest rainfall
will fall and confidence remains low in this time period.
&&
.TIDES/COASTAL FLOODING...
Some minor coastal flooding is possible for a few locations
across the South Shore Bays and Western Long Island for high
tide cycles tonight with the prolonged easterly flow and high
astronomical cycles.
&&
.EQUIPMENT...
NYC NOAA Weather Radio Station KWO-35 (162.55 MHz) remains off
the air.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...None.
NJ...None.
MARINE...None.
&&
SYNOPSIS...BC/JM
NEAR TERM...JM
SHORT TERM...JM
LONG TERM...BC
AVIATION...DS
MARINE...BC/JM
HYDROLOGY...BC/JM
TIDES/COASTAL FLOODING...
EQUIPMENT...Hazardous weather outlook, May 16, 5:00 AM EDT, 2 hours 1 minute before
Hazardous Weather Outlook National Weather Service New York NY 500 AM EDT Wed May 16 2018 CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-170900- Northern Fairfield-Northern New Haven-Northern Middlesex- Northern New London-Southern Fairfield-Southern New Haven- Southern Middlesex-Southern New London-Western Passaic- Eastern Passaic-Hudson-Western Bergen-Eastern Bergen-Western Essex- Eastern Essex-Western Union-Eastern Union-Orange-Putnam-Rockland- Northern Westchester-Southern Westchester-New York (Manhattan)-Bronx- Richmond (Staten Island)-Kings (Brooklyn)-Northwestern Suffolk- Northeastern Suffolk-Southwestern Suffolk-Southeastern Suffolk- Northern Queens-Northern Nassau-Southern Queens-Southern Nassau- 500 AM EDT Wed May 16 2018 This Hazardous Weather Outlook is for southern Connecticut, northeast New Jersey and southeast New York. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time that would meet National Weather Service warning criteria. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches...warnings and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. ANZ330-335-338-340-345-350-353-355-170900- Long Island Sound East of New Haven CT/Port Jefferson NY- Long Island Sound West of New Haven CT/Port Jefferson NY- New York Harbor-Peconic and Gardiners Bays- South Shore Bays from Jones Inlet through Shinnecock Bay- Moriches Inlet NY to Montauk Point NY out 20 nm- Fire Island Inlet NY to Moriches Inlet NY out 20 nm- Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 500 AM EDT Wed May 16 2018 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time that would meet National Weather Service warning criteria. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches...warnings and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria.
In the hours before
Local storm report, May 16, 5:30 AM EDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
530 AM EDT WED MAY 16 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM TSTM WND DMG NEW FAIRFIELD 41.47N 73.49W
05/15/2018 FAIRFIELD CT BROADCAST MEDIA
*** 1 FATAL *** TREE FELL ON A CAR ON BRUSH HILL ROAD,
KILLING ONE PERSON INSIDE.
&&
DSThe office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 16, 7:01 AM EDT | Coastal Flood Statement | OKX | Bronx, Nassau, Queens, Westchester | 19 hr |
Nearby
Coastal Flood Statements in New York, 2018Every coastal flood statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.